Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 17, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 13, 2005, 1:31 AM CST for Natchitoches Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2005, 1:31 AM CST (07:31 UTC)
- Expired
- Jan 13, 2005, 2:00 AM CST
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Natchitoches Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 12, 10:50 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 130731
TORSHV
LAC069-130800-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 AM CST THU JAN 13 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 200 AM CST
* AT 127 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES SOUTH
OF NATCHEZ...OR ABOUT 15 MILES SOUTH OF NATCHITOCHES...MOVING
NORTHEAST AT 40 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
NATCHEZ BY 140 AM CST
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 200 AM CST.
LAT...LON 3156 9320 3181 9294 3186 9292 3186 9290
3178 9296 3172 9298 3161 9287 3161 9285
3145 9305
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 12, 11:20 PM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 12, 11:20 PM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1120 PM CST WED JAN 12 2005 .DISCUSSION... SEVERE THUNDERSTORM WATCH HAS BEEN REISSUED FOR ALL NORTH LOUSIANA... EAST TEXAS LAKES...AND PORTIONS OF SOUTHWEST ARKANSAS...SOUTH OF INTERSTATE 30...THROUGH 4 AM. LINE OF INTENSE THUNDERSTORMS HAS REINTENSIFIED. IN ADDITION...SCATTERED THUNDERSTORM ACTIVITY ALSO MARKEDLY INCREASED AHEAD OF THIS LINE. SOME STORMS SHOWING SIGNS OF ROTATION. REPORTS OF WIND DAMAGE ISOLATED...BUT INCREASING. .PRELIMINARY POINT TEMPS/POPS... SHV 50 56 32 53 / 90 10 0 0 MLU 56 57 34 53 / 80 50 0 0 DEQ 46 48 25 50 / 100 10 0 0 TXK 49 51 31 52 / 100 10 0 0 ELD 50 55 32 52 / 90 20 0 0 TYR 47 56 30 54 / 90 10 0 0 GGG 49 56 30 54 / 90 10 0 0 LFK 50 57 33 56 / 80 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && VII
Hazardous weather outlook, Jan 12, 12:00 PM CST, 13 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED JAN 12 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-131200- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CST WED JAN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON...AND MAINLY OVER SOUTHWEST ARKANSAS...NORTHEAST TEXAS...AND EXTREME SOUTHEAST OKLAHOMA. THE STORMS WILL CONTINUE TO INCREASE AND SPREAD EAST OVER THE FOUR STATE REGION AS A SQUALL LINE. STRONG AND DAMAGING WINDS WILL BE THE MAIN PROBLEM...BUT LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL WILL OCCUR AT TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL BE ENDING EARLY THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED DURING THE LATE AFTERNOON AND INTO TONIGHT. 14
In the hours before
Local storm report, Jan 12, 10:32 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1032 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL DIXIE INN 32.59N 93.33W
01/12/2005 0.75 INCH WEBSTER LA CO-OP OBSERVER
&&
22Local storm report, Jan 12, 10:43 PM CST, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1043 PM CST WED JAN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 6 NE MINDEN 32.68N 93.21W
01/12/2005 0.88 INCH WEBSTER LA LAW ENFORCEMENT
&&
22Local storm report, Jan 13, 12:14 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 8 ESE CARTHAGE 32.11N 94.21W
01/12/2005 PANOLA TX LAW ENFORCEMENT
ROOF DAMAGE TO HOUSE ON COUNTY RD 184.
&&
03Local storm report, Jan 13, 12:51 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1251 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HAIL SIBLEY 32.54N 93.29W
01/13/2005 0.75 INCH WEBSTER LA TRAINED SPOTTER
&&
22The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 9:28 PM CST | Severe Thunderstorm Warning | SHV | De Soto | 62 min |
| Jan 12, 10:08 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 37 min |
| Jan 12, 10:16 PM CST | Severe Thunderstorm Warning | SHV | Webster | 29 min |
| Jan 12, 10:48 PM CST | Tornado Warning | SHV | Claiborne | 57 min |
| Jan 13, 1:06 AM CST | Severe Thunderstorm Warning | SHV | Sabine | 54 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.